Alert archive / New Mexico / Wind Advisories in 2024

Wind Advisory 40, NWS Albuquerque, NM

October 4, 20245 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Oct 4, 2024, 1:22 AM MDT for 5 counties in New Mexico. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2024, 1:22 AM MDT (07:22 UTC)
Expired
Oct 4, 2024, 6:00 AM MDT
In force
5 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Cibola County, NM, Sandoval County, NM, Torrance County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 17 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2024-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2024-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4611 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

471 
WWUS75 KABQ 040722
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
122 AM MDT Fri Oct 4 2024

NMZ219-041200-
/O.NEW.KABQ.WI.Y.0040.241004T0722Z-241004T1200Z/
Middle Rio Grande Valley including the Albuquerque Metro Area-
122 AM MDT Fri Oct 4 2024

...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING...

* WHAT...East winds 25 to 40 mph with gusts up to 55 mph.

* WHERE...Middle Rio Grande Valley including the Albuquerque Metro 
  Area.

* WHEN...Until 6 AM MDT early this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...The strongest winds are expected below 
  Tijeras Canyon in central and southern Albuquerque and the Isleta 
  Pueblo, as well as from Placitas to Bernalillo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles on north-to-south oriented roads like I-25 and 
Tramway Boulevard in eastern Albuquerque. Use extra caution.

&&

$$

44
1 follow-up statement
283 
WWUS75 KABQ 041138
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
538 AM MDT Fri Oct 4 2024

NMZ219-041245-
/O.EXP.KABQ.WI.Y.0040.000000T0000Z-241004T1200Z/
Middle Rio Grande Valley including the Albuquerque Metro Area-
538 AM MDT Fri Oct 4 2024

...WIND ADVISORY WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING...

Winds will continue to decrease, therefore the Wind Advisory will be 
allowed to expire.

$$

44

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 3, 11:49 PM MDT, 1 hour 33 minutes earlier.

Area forecast discussion, Oct 3, 11:49 PM MDT, 1 hour 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1149 PM MDT Thu Oct 3 2024

...New AVIATION...

.SYNOPSIS...
Issued at 334 PM MDT Thu Oct 3 2024

The hot and dry theme continues with some locales seeing near record
temperatures, while most of New Mexico will have temperatures 10 to
15 degrees above normal. A couple of cool backdoor fronts this
weekend will lower temps just a tad over the eastern plains and an
increase in easterly winds immediately behind the fronts is to be
expected. Overall, dry conditions will persist for most of the area
but some virga and slight sprinkles are possible near the high
terrain early next week.

&&

.SHORT TERM...
(This evening through Friday night)
Issued at 334 PM MDT Thu Oct 3 2024

The 12Z upper air analysis showed the upper high over SoCal and is
forecast to move east across the Desert SW tonight, then park it
over NM Friday. At the same time, a weak backdoor cold front will
slide southwest across eastern NM and into central areas overnight
into Friday morning. The front will result in a gusty east canyon
wind into the Rio Grande and Upper Tularosa Valleys overnight, with
peak wind gusts at KABQ forecast between 30-40mph. The front will
provide 5-10 degrees of cooling across eastern NM Friday, bringing
high temperatures down to within a few degrees above normal.
Elsewhere, another unusually warm day is forecast, with high
temperatures an average 10 degrees above normal and approaching
daily records at a few locales.

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 334 PM MDT Thu Oct 3 2024

Ridge pattern looks to continue for the foreseeable
future, so a continuation of fairly benign weather is to be
expected. Sounding climatology indicates that near record 500mb
heights will be present with the anomalously strong high pressure
center situated firmly over the desert southwest. This will
contribute to another round of near record temperatures for much of
central and western New Mexico over the weekend. On Sunday, a weak
backdoor 'cool' front will push through eastern New Mexico and bring
a slight decrease in temperatures for the eastern plains and
northern mountains. Current guidance suggests that this front will
not be as strong as the front passing through earlier on Thursday
night, so while we may see some gusts in eastern NM, an east canyon
wind is not really expected for Albuquerque with this frontal
passage. Upper level cumulus is expected to form over the high
terrain in northern and western New Mexico, but drier lower levels
should only allow for virga and slight sprinkles to form in the
afternoon hours. The increased cloud cover over the western areas
may keep temperatures from reaching records on Sunday afternoon for
western NM.

With continued ridging, above normal temperatures will continue.
Guidance suggests some more widespread virga over the western and
northern mountains on Wednesday and Thursday, so increased pops and
cloud cover just a tad.

&&

.AVIATION...
(06Z TAFS)
Issued at 1140 PM MDT Thu Oct 3 2024

VFR conditions are forecast for the next 24 hours. A strong gap
wind will continue the impact the Albuquerque area for the
remainder of the night with gusts reaching 35 KT most consistently
in the predawn hours.

&&

.FIRE WEATHER...
Issued at 334 PM MDT Thu Oct 3 2024

Critical fire weather conditions are not forecast through at least
the next seven days as an upper high moves over NM and holds for the
foreseeable future. The result will be a void of wetting rain
chances, mostly light winds, relatively dry conditions and above to
well above normal temperatures. The driest conditions will be across
western NM, where minimum humidity will exceed critical threshold
through the weekend and into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  46  87  46  86 /   0   0   0   0
Dulce...........................  37  82  39  81 /   0   0   0   5
Cuba............................  41  79  45  82 /   0   0   0   5
Gallup..........................  35  86  38  85 /   0   0   0   5
El Morro........................  42  81  45  81 /   0   0   0  10
Grants..........................  39  83  39  85 /   0   0   0  10
Quemado.........................  43  83  44  82 /   0   0   0  10
Magdalena.......................  51  81  52  82 /   0   0   0   5
Datil...........................  45  80  45  81 /   0   0   0  10
Reserve.........................  43  87  42  87 /   0   0   0   5
Glenwood........................  54  90  53  90 /   0   0   0   5
Chama...........................  40  76  40  75 /   0   0   0   5
Los Alamos......................  53  77  53  78 /   0   0   0   5
Pecos...........................  47  77  47  81 /   0   0   0   5
Cerro/Questa....................  42  76  43  76 /   0   0   0  10
Red River.......................  38  67  40  70 /   0   0   0  10
Angel Fire......................  24  72  29  74 /   0   0   0  10
Taos............................  38  79  39  80 /   0   0   0   5
Mora............................  43  75  43  78 /   0   0   0   5
Espanola........................  47  85  48  86 /   0   0   0   5
Santa Fe........................  51  78  51  80 /   0   0   0   5
Santa Fe Airport................  48  82  48  84 /   0   0   0   5
Albuquerque Foothills...........  59  84  58  83 /   0   0   0   5
Albuquerque Heights.............  57  85  55  85 /   0   0   0   5
Albuquerque Valley..............  53  87  52  87 /   0   0   0   5
Albuquerque West Mesa...........  56  85  54  86 /   0   0   0   5
Belen...........................  48  87  49  88 /   0   0   0   5
Bernalillo......................  55  87  52  88 /   0   0   0   5
Bosque Farms....................  48  87  48  87 /   0   0   0   5
Corrales........................  53  87  51  87 /   0   0   0   5
Los Lunas.......................  49  87  48  87 /   0   0   0   5
Placitas........................  55  84  54  85 /   0   0   0   5
Rio Rancho......................  55  85  54  86 /   0   0   0   5
Socorro.........................  54  89  57  91 /   0   0   0   5
Sandia Park/Cedar Crest.........  51  78  52  80 /   0   0   0  10
Tijeras.........................  52  80  53  82 /   0   0   0   5
Edgewood........................  48  80  48  82 /   0   0   0   5
Moriarty/Estancia...............  44  81  41  84 /   0   0   0   5
Clines Corners..................  46  74  47  80 /   0   0   0   5
Mountainair.....................  48  81  49  83 /   0   0   0  10
Gran Quivira....................  47  81  47  83 /   0   0   0   5
Carrizozo.......................  54  84  54  83 /   0   0   0   0
Ruidoso.........................  49  74  48  78 /   0   0   0   0
Capulin.........................  42  75  48  82 /   0   0   0   5
Raton...........................  39  79  43  86 /   0   0   0   5
Springer........................  40  80  43  87 /   0   0   0   5
Las Vegas.......................  43  75  46  82 /   0   0   0   5
Clayton.........................  47  78  56  90 /   0   0   0   0
Roy.............................  45  75  51  85 /   0   0   0   5
Conchas.........................  50  82  52  92 /   0   0   0   5
Santa Rosa......................  49  80  52  87 /   0   0   0   5
Tucumcari.......................  51  81  52  90 /   0   0   0   0
Clovis..........................  53  85  55  90 /   0   0   0   0
Portales........................  52  86  54  89 /   0   0   0   0
Fort Sumner.....................  53  84  52  89 /   0   0   0   0
Roswell.........................  57  88  57  92 /   0   0   0   0
Picacho.........................  53  81  53  86 /   0   0   0   0
Elk.............................  50  79  49  82 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...11
LONG TERM....25
AVIATION...44

Nearby

Wind Advisories in New Mexico, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.